Near-Syncope

Near-syncope is sudden weakness, dizziness, or feeling like you might pass out (faint). This can happen when getting up or while standing for a long time. It can be caused by a drop in blood pressure. It is common in people taking medicine for blood pressure. Fainting can happen when the blood pressure or pulse is too low.

HOME CARE

  • If you feel like you are going to pass out:

  • Lie down right away.

  • Breathe deeply and steadily.

  • Move only when the feeling has gone away. Most of the time, this feeling lasts only a few minutes. You may feel tired for several hours.

  • Drink enough fluids to keep your pee (urine) clear or pale yellow.

  • If you are taking blood pressure or heart medicine, stand up slowly.

GET HELP RIGHT AWAY IF:

  • You have a severe headache.

  • Unusual pain develops in the chest, belly (abdomen), or back.

  • You have bleeding from the mouth or butt (rectum), or you have black or tarry poop (stool).

  • You feel your heart beat differently than normal, or you have a very fast pulse.

  • You pass out, or you twitch and shake when you pass out.

  • You pass out when sitting or lying down.

  • You feel confused.

  • You have trouble walking.

  • You are weak.

  • You have vision problems.

MAKE SURE YOU:

  • Understand these instructions.

  • Will watch your condition.

  • Will get help right away if you are not doing well or get worse.